MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2014, a 19mm trifecta valve was implanted in an aortic valve replacement.The native valve dimension was 22mm.In (b)(6) 2022, progression of aortic stenosis became apparent with a valve pressure gradient of 40mmhg.In (b)(6) 2023, the patient had a valve pressure gradient of 40mmhg and worsening dyspnea, and the patient was urgently hospitalized due to signs of heart failure.On (b)(6) 2023, the 19mm trifecta valve was explanted.Visualization of the explanted valve exhibited pannus, calcification, and thrombus.Thrombus could not be confirmed via echocardiogram previously.A replacement 21mm epic supra valve was implanted.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to aortic stenosis, worsening dyspnea and signs of heart failure was reported.Also reported was visualization of the explanted valve exhibited pannus, calcification, and thrombus.The investigation found calcifications on all three leaflets with immobilization/limited mobility of all leaflets.There was fibrous pannus ingrowth on outflow surface of leaflets 1 and 2.Thin layer of fibrin present on inflow surface of leaflets 1 and 2.Leaflet 3 was torn.No acute inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tear in leaflet could not be conclusively determined; however, was associated with calcifications.The calcifications found would have contributed to the reported stenosis.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18322141
Report Number2135147-2023-05481
Device Sequence Number7459819
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2015
Device Catalogue NumberTF-19A
Device Lot Number4555309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age89 YR
Patient SexFemale
Patient Weight45 KG